# SDR CA980318035

- Difficulty date: March 6, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 3,565 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW18840
- Condition: Worn
- Location: Engine
- Part time: 1,746 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A SCHEDULED 50 HOUR INSPECTION THAT CONTAINED TASKS REQUIRED TO COMPLY WITH THE ON CONDITION PROGRAM ESTABLISHED FOR THE ENGINE, A MODERATE AMOUNT OF VERY SMALL METAL PARTICLES WERE FOUND IN THE OIL FILTER ELEMENT. SUBSEQUENT INSPECTION OF THE OIL SYSTEM SUCTION STRAINER REVEALED A SMALL AMOUNT OF MUCH LARGER METAL PARTICLES. NR1 & 3 CYLINDERS WERE REMOVED TO INVESTIGATE THE SOURCE OF THE METAL CONTAMINATION. WITH THE CYLINDERS REMOVED INSPECTION REVEALED ABNORMAL WEAR ON THE FRONT AND REAR LOBES OF THE CAMSHAFT AND THE TAPPETS WERE VERY BADLY SPALLED. THE ENGINE WAS REMOVED FOR REPAIR.
